Minnesota, 2010Flooding in Minnesota, September 27 to 30, 2010
September 27 to 30, 2010 · NWS ARX · 2 events in 2 counties and zones
Heavy rains that fell across portions of Minnesota and Wisconsin in the middle part of September produced considerable flooding on many tributaries of the Mississippi River. As this water moved downstream and into the Mississippi, it pushed the river out of its banks during the last part of September.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains that fell across portions of Minnesota and Wisconsin in the middle part of September produced considerable flooding on many tributaries of the Mississippi River. As this water moved downstream and into the Mississippi, it pushed the river out of its banks during the last part of September.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Sep 27, 2:47 AM CST, 7 hours 13 minutes earlier.
Area forecast discussion, Sep 27, 2:47 AM CST, 7 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
347 AM CDT MON SEP 27 2010
.SHORT TERM...TODAY THROUGH WEDNESDAY
SHOWERS AND CLOUDS FOR THIS AFTERNOON AND EVENING...AND FROM
WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING ARE THE MAIN CONCERNS
WITH THIS PART OF THE FORECAST.
AT 3 AM...THE INFRARED AND WATER VAPOR IMAGERY WAS SHOWING A SHORT
WAVE TROUGH EXTENDING FROM MANITOBA SOUTH INTO THE DAKOTAS. THE
27.00Z MODELS ARE IN GOOD AGREEMENT THAT THIS SYSTEM WILL MOVE
SOUTHEAST ACROSS THE FORECAST AREA THIS AFTERNOON AND EVENING.
THE ECMWF CONTINUES TO GENERATE SOME LIGHT QPF AMOUNTS ACROSS
NORTH CENTRAL WISCONSIN THIS AFTERNOON AND EVENING. MEANWHILE THE
OTHER MODELS KEEP IT DRY. WITH BUFKIT AND MODEL SOUNDINGS SHOWING
VERY DRY AIR BELOW 850 MB AND THE BEST FORCING PASSING WELL NORTH
OF THE AREA...THE DRY FORECAST WAS LEFT INTACT. THE ONLY REAL
CHANGES TO THE GRIDS WAS TO INCREASE THE CLOUDS ACROSS THE AREA
BETWEEN NOON AND MIDNIGHT.
ON WEDNESDAY...ANOTHER SHORT WAVE TROUGH WILL BE MOVING SOUTHEAST
THROUGH THE AREA DURING THE AFTERNOON AND EVENING. UNLIKE THE
SYSTEM TODAY...THERE IS SLIGHTLY DEEPER MOISTURE AND LESS DRY AIR
BELOW THE CLOUD LAYER. DUE TO THIS...A SMALL CHANCE FOR SHOWERS
WAS ADDED TO NORTH CENTRAL WISCONSIN. DEPENDING ON THE TIME OF
THIS WAVE...CLOUD COVER...AND WHETHER WE ARE ABLE TO MIX DEEPER
THAN 900 MB...WE MAY BE TOO COOL FOR THIS TIME PERIOD.
.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY
THROUGHOUT THIS PART OF THE FORECAST...THE AREA REMAINS ENTRENCHED
IN NORTHWEST FLOW. AS THE WESTERN RIDGE AMPLIFIES TOWARD THE
WEEKEND. IT CONTINUES TO LOOK LIKE WE WILL SEE ANOTHER PUSH OF
CANADIAN AIR. WITH CYCLONIC FLOW ALOFT...COLD AIR ALOFT...AND
850 MB ABOVE 90 PERCENT...WE MAY BE TOO OPTIMISTIC ON OUR CLOUD
FORECAST.
&&
.AVIATION...TODAY AND TONIGHT
UNLIKE SUNDAY MORNING...THERE IS VERY LITTLE WIND AT THE
OFFICE CURRENTLY...AND THIS ALLOWED A STRATUS LAYER TO DEVELOP
BETWEEN 400 AND 600 FEET AFTER 130 AM. THIS STRATUS DECK HAS
BECOME THICK ENOUGH THAT WE ARE UNABLE TO SEE THE VALLEY FLOOR.
THIS FOG WILL REDUCE VISIBILITIES BELOW A HALF MILE IN SOME
LOCATIONS. AS THE WINDS INCREASE ON THE BACK SIDE OF THE HIGH
PRESSURE SYSTEM TOWARD SUNRISE...THERE IS A POSSIBILITY THAT THE
FOG DECK MAY RISE INTO A STRATUS DECK BEFORE DISSIPATING AROUND
27.15Z.
LATE TODAY...A COLD FRONT OVER THE DAKOTAS WILL CROSS THE TAF
SITES. LOOK FOR VFR STRATUS TO FOLLOW IN ITS WAKE...WITH ANY
PRECIPITATION STAYING TO THE NORTH OF THE TAF SITES. MODELS ARE
SUGGESTING LATE TONIGHT THAT THE CEILINGS MAY LOWER INTO THE MVFR
CATEGORY OR EVEN LOWER...OR INSTEAD THE FORMATION OF BR. WILL
ASSESS THIS SITUATION MORE WITH THE 12Z TAF ISSUANCE.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FROST ADVISORY UNTIL 8 AM CDT THIS MORNING FOR WIZ017-WIZ029-
WIZ034-WIZ042-WIZ043-WIZ044.
MN...NONE.
IA...NONE.
&&
SHORT/LONG TERM...BOYNE
AVIATION...AJ/BOYNEHazardous weather outlook, Sep 27, 3:58 AM CST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
458 AM CDT MON SEP 27 2010
IAZ011-030-MNZ079-088-096-WIZ032-033-041-053>055-061-281100-
ALLAMAKEE-BUFFALO-CLAYTON-CRAWFORD-GRANT-HOUSTON-LA CROSSE-RICHLAND-
TREMPEALEAU-VERNON-WABASHA-WINONA-
458 AM CDT MON SEP 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
FLOODING WILL CONTINUE TO BE A CONCERN ALONG THE ZUMBRO...
BLACK...TREMPEALEAU...MISSISSIPPI...AND WISCONSIN RIVERS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
FLOODING CONCERNS WILL BE MAINLY ALONG THE MISSISSIPPI AND WISCONSIN
RIVERS.
.SPOTTER INFORMATION STATEMENT...
PEOPLE LIVING NEAR RIVERS...STREAMS OR OTHER FLOOD PRONE AREAS ARE
URGED TO CALL IN ANY REPORTS OF FLOODING OVER THE NEXT SEVERAL DAYS.
.EMERGENCY MANAGEMENT COORDINATION...
NO CALL IS SCHEDULED.
IAZ008>010-018-019-029-MNZ086-087-094-095-WIZ017-029-034-042>044-
281100-
ADAMS-CHICKASAW-CLARK-DODGE-FAYETTE-FILLMORE-FLOYD-HOWARD-JACKSON-
JUNEAU-MITCHELL-MONROE-MOWER-OLMSTED-TAYLOR-WINNESHIEK-
458 AM CDT MON SEP 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND CENTRAL AND NORTH CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THIS WEEK.
.EMERGENCY MANAGEMENT COORDINATION...
NO CALL IS SCHEDULED.
BOYNE
Flood, Wabasha
- When
- September 27, 10:00 AM CST to September 30, 11:59 PM CST
- Where
- Wabasha County, 1.51 mi W of Reads Lndg to 0.16 mi NW of Reads Lndg
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 44.404, -92.110
Heavy rains in the middle part of September across parts of Minnesota and Wisconsin produced flooding along the Mississippi River at Wabasha. The river exceeded the flood stage from September 27th through the end of the month. The river crested almost a foot above the flood stage, at 12.95 feet.
Flood, Winona
- When
- September 28, 6:00 AM CST to September 30, 11:59 PM CST
- Where
- Winona County, 0.83 mi ESE of Winona Muni Arpt to 0.56 mi ENE of Winona Muni Arpt
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 44.077, -91.684
Heavy rains in the middle part of September across parts of Minnesota and Wisconsin produced flooding along the Mississippi River at Winona. The river exceeded the flood stage from September 28th through the remainder of the month. The river crested over a half foot above the flood stage at 13.67 feet.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in North Carolina, September 27 to 30, 20105 deaths · $72 million · EF0 · 28 events
- Flash Flooding and Flood in North Carolina, September 27, 2010$950,000 · 19 events
- Tornado and Hail in North Carolina, September 27, 2010$400,000 · EF1 · 3 events
- Tornado and Hail in Georgia, September 27, 2010$162,000 · EF0 · 26 events
- Dense Fog in Virginia, September 27, 2010$500,000 · 1 event
- Tornado in Virginia, September 27, 20101 injured · $20,000 · EF0 · 1 event
- Tornado in Pennsylvania, September 27, 2010$25,000 · EF0 · 1 event
- Tornado in Pennsylvania, September 27, 20101 injured · $15,000 · EF0 · 1 event
- Hail and Damaging Winds in South Carolina, September 27, 20101 in hail · 8 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, September 27, 20102 events
- Flooding in Nebraska, September 27 to 30, 2010$2,000 · 2 events
- Damaging Winds in Tennessee, September 27, 201050 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260045, 260323.